A New Family of Mappings of Infinitely Divisible Distributions Related to the Goldie-Steutel-Bondesson Class

Takahiro Aoyama (Tokyo University of Science)
Alexander Lindner (Technische Universitat Braunschweig)
Makoto Maejima (Keio University)


Let $\{X_t^\mu,t\geq0\}$ be a Lévy process on $\mathbb{R}^d$ whose distribution at time $1$ is a $d$-dimensional infinitely distribution $\mu$. It is known that the set of all infinitely divisible distributions on $\mathbb{R}^d$, each of which is represented by the law of a stochastic integral $\int_0^1\!\log(1/t)\,dX_t^\mu$ for some infinitely divisible distribution on $\mathbb{R}^d$, coincides with the Goldie-Steutel-Bondesson class, which, in one dimension, is the smallest class that contains all mixtures of exponential distributions and is closed under convolution and weak convergence. The purpose of this paper is to study the class of infinitely divisible distributions which are represented as the law of $\int_0^1\!(\log(1/t))^{1/\alpha}\,dX_t^\mu$ for general $\alpha>0$. These stochastic integrals define a new family of mappings of infinitely divisible distributions. We first study properties of these mappings and their ranges. Then we characterize some subclasses of the range by stochastic integrals with respect to some compound Poisson processes. Finally, we investigate the limit of the ranges of the iterated mappings.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1119-1142

Publication Date: July 7, 2010

DOI: 10.1214/EJP.v15-791


  1. T. Aoyama. Nested subclasses of the class of type G selfdecomposable distributions on Rd. Probab. Math. Statist. 29 (2009), 135-154. MR2553004
  2. T. Aoyama, M. Maejima, and J. Rosiński. A subclass of type G selfdecomposable distributions on Rd. J. Theor. Probab. 21 (2008), 14-34. MR2384471
  3. O.E. Barndorff-Nielsen, M. Maejima, and K. Sato. Some classes of multivariate infinitely divisible distributions admitting stochastic integral representations. Bernoulli 12 (2006), 1-33. MR2202318
  4. L. Bondesson. Class of infinitely divisible distributions and densities. Z. Wahrsch. Verw. Gebiete 57 (1981),39-71; Correction and addendum 59 (1982), 277. MR623454
  5. W. Feller. An introduction to probability theory and its applications, Vol. II, 2nd ed. John Wiley & Sons (1981). MR0210154
  6. L.F. James, B. Roynette and M. Yor. Generalized Gamma convolutions, Dirichlet means, Thorin measures, with explicit examples. Probab. Surv. 5 (2008), 346-415. MR2476736
  7. M. Maejima. Subclasses of Goldie-Steutel-Bondesson class of infinitely divisible distributions on Rd by Υ-mapping. ALEA Lat. Am. J. Probab. Math. Stat. 3 (2007), 55-66. MR2324748
  8. M. Maejima and G. Nakahara. A note on new classes of infinitely divisible distributions on Rd. Electron. Commun. Probab. 14 (2009), 358-371. MR2535084
  9. M. Maejima and K. Sato. The limits of nested subclasses of several classes of infinitely divisible distributions are identical with the closure of the class of stable distributions. Probab. Theory Relat. Fields 145 (2009), 119-142. MR2520123
  10. K. Sato. Class L of multivariate distributions and its subclasses. J. Multivariate Anal. 10 (1980), 207-232. MR575925
  11. K. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press, Cambridge (1999). MR1739520
  12. K. Sato. Stochastic integrals in additive processes and application to semi-Lévy processes. Osaka J. Math. 41 (2004), 211-236. MR2040073
  13. K. Sato. Additive processes and stochastic integrals. Illinois J. Math. 50 (2006). 825-851. MR2247848
  14. K. Sato. Two families of improper stochastic integrals with respect to Lévy processes. ALEA Lat. Am. J. Probab. Math. Stat. 1 (2006), 47-87. MR2235174
  15. K. Sato. Transformations of infinitely divisible distributions via improper stochastic integrals. ALEA Lat. Am. J. Probab. Math. Stat. 3 (2007), 67-110. MR2349803
  16. S.J. Wolfe. On a continuous analogue of the stochastic difference equation XnXn-1+Bn. Stochastic Process. Appl. 12 (1982), 301-312. MR656279

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.